September 20, 2018 at 4:17 pm #7811
@keithtaylor Hey Keith. Quick question: My doctor started me on daily allopurinol 100mg and I’ve taken it the last 8 days, usually in the evening with dinner and plenty of water. Within an hour or so I have diarrhoea and some cramps. Doesn’t stop me sleeping. Is this normal?
[posted on Twitter:https://twitter.com/reus85/status/1031987283803754498
For gout on Twitter follow @goutpal https://twitter.com/GoutPal ]
September 20, 2018 at 4:38 pm #7813
Keith TaylorKeymasterŦallars: Ŧ 1194.58
The short (Twitter-size) answer is “No, it’s not normal.” But it has been mentioned before, and if you check your allopurinol label, you will probably find it mentioned there.
For more information, I used the Google Gout Search Box to look for
allopurinol (diarrhea OR cramps)
Those results include some old forum posts that might interest you. So have a look then reply below if you need clarification.
I also noticed that they include 2 results for facts pages about allopurinol side-effects. So I need to review those and consolidate them into one page. Anyway, the relevant information is that diarrhea is classed as a minor side-effect. Which means that you should not stop taking allopurinol. But if it gets too much for you to cope, consult your doctor. Cramps are not mentioned specifically. Although they might be a symptom of your diarrhea.
It was interesting to get your question via a Twitter mention, Dean. But it’s not my recommended way to get help. Because I don’t track personal mentions ( would probably have spotted @goutpal) earlier. Also, Twitter is too restricting for complete replies.
But it’s easy to respond here. Just click the Twitter icon where it says “Connect to GoutPal with:”. Then wait a second for the reply form to open and enter your response.
You should log in to GoutPal to reply to this topic.
If you need more information, get it from Keith Taylor’s Log-in Help.